Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

What could be the cause for bilateral leg stiffness and spasms in right calf?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 1109 Questions
Hi, I am a 47 year old female who got bilateral leg stiffness this August overnight from the hips down. I had a hysterectomy for excessive bleeding 2.5 years before. I also ruptured L5S1 a year beforehand ( I had one epidural injection for this which largely took pain away ) As I had been very physically active now carrying weight, also hypothyroid. any ideas why so stiff?? pain often feels like lactic acid in legs, sometimes get spasms in right calf when asleep, as I did long ago when pregnant... pain in base of buttocks and going into right femer and hamstring.. I have no swelling anywhere. Bloods only revealed a raised anti nuclear factor, non specific marker.. possibly immature thyroid antibodies..
Posted Wed, 8 Jan 2014 in General Health
Answered by Dr. Manjeth Kumar G 4 hours later
Brief Answer: Due to L5-S1 disc rupture. Microdiskectomy. Detailed Answer: Hello, I have gone through your query and understand your concern. Since your symptoms are restricted on to the lower limbs, it is unlikely to be due to an systemic illness. I suspect it to be due to L5-S1 ruptured disc. Thus I would order further investigations and examinations pertaining to L5-S1 disc problem. Thorough neurological examination to detect muscle weakness or sensory loss, MRI scan and Electromyogram (EMG) are few tests that might be needed. Epidural injection doesn't give you permanent solution. It only provide short term pain relief. Therefore I would urge to see your treating doctor and plan further investigations. Hope this helps. Please write back for further queries. Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor